A 6-year-old girl from Allen, Texas was diagnosed to be suffering from flu and to speed up her recovery to what was an otherwise simple illness, her family decided to give her the popular drug Tamiflu. Now, her family is deeply regretting giving her the medicine due to the dire side effects on the child putting the entire family in a horrendous nightmare.
The family talked to local media but requested to remain anonymous for now. The parents of the girl say the side effects she suffered from were stunning: hallucinations, running away from school and worst, an attempt to hurt herself. If not for the timely intervention of the mother, who knows what harm one incident could have brought to the child.
The father recalled what happened in their home: “The second story window was open, which is her bedroom, and she used her desk to climb up onto it, and she was about to jump out the window when my wife came up and grabbed her.”
The parents took their girl to the hospital where a doctor informed them that Tamiflu can have dire side effects like giving nervous system problems including psychosis.
Emergency room physician Dr. Glenn Hardesty from Texas Health Prosper says it’s very rare but can happen. He said that less than 1 percent is what is listed on the data sheet. He added: “I’ve been in practice for 20 years, and I haven’t seen that particular complication.”
Dr. Hardesty reminds that the warning of possible side effects of any drug is written in the fine print. For the family, however, what their child suffered from, and what they went through as a family is simply not worth it. The father shared: “I don’t think the 16 hours of symptom relief from the flu is worth the possible side effects that we went through.”
The dad said it was a lesson learned for them and wish other parents could also learn from their troubled experience. His piece of advice for other parents: “Know that side effects are there for a reason. They’re written down for a reason. I guess they can happen, and we got the short end of the stick.”’